MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER
Catalog Number 67125805D
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d4.Lot: the lot number was not reported.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.One of the photos that accompanied the complaint file shows the proximal portion of the envoy which was noted to be connected to a syringe, a red mark was noted in the picture however, due to the distance from which the photo was taken no damages could be noted on the device.The issue regarding a hole in the catheter's shaft cannot be evaluated based on pictures, further inspection on the device shaft needs to be performed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, a ¿shaft hole was drilled¿ on an envoy da, 6f, 105cm, mpd catheter (67125805d, lot unknown).There was no patient injury reported.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d9, g3, g6, h2, h3 and h11.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d4, g3, g6, h2 and h11.Additional information received indicated that the lot number involved was 31122663.The manufacturing date, expiration date and the complete udi number was not available at the time of reporting.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d4, g3, g6, h2, h4 and h11.Complaint conclusion: as reported by the field, a ¿shaft hole was drilled¿ on an envoy da, 6f, 105cm, mpd catheter (67125805d, 31122663).There was no patient injury reported.No additional information is available.One of the photos that accompanied the complaint file shows the proximal portion of the envoy which was noted to be connected to a syringe, a red mark was noted in the picture however, due to the distance from which the photo was taken no damages could be noted on the device.The device was returned to cerenovus for further evaluation.A non-sterile envoy da, 6f, 105cm, mpd was received contained in the decontamination pouch.Upon receiving the device, a visual inspection revealed the presence of a small hole at 15cm from the proximal end of the catheter.No additional damages were observed.The catheter was inspected under microscopic magnification, it was found that the coating had a worn-out appearance.The catheter was flushed with a lab-sample syringe and water was noted to be leaking from the holes found during the visual analysis.The returned device was analyzed by the manufacturing team and the condition seems the same that the one reported through (b)(4).The actions taken as part of this nr were implemented on august 28, 2024, after the manufacturing and release of the affected lot 31122663.Considering the current events and reviewing the history of envoy da since its transfer to the juarez site in 2021, a total of 83,337 catheters have been manufactured and shipped; and 2 events were reported regarding holes in catheter body since then.The controls defined in the process are: 1) 100% inspection in the marker band installation and uv curing that is a inspection on the ptfe 2) 100% inspection when stripping and mandrel removal both inspections are visual.- conclusion: based on the analysis, it can be concluded that the defect is related to the manufacturing process.The returned device is part of lot number 31122663, which was manufactured and released in august 2023, prior to the implementation of the actions, issued on august 28, 2024.These actions addressed further investigations and measures associated with (b)(4).This issue is being addressed through cerenvous quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
ENVOY DA, 6F, 105CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19657531
Report Number3008114965-2024-00656
Device Sequence Number15073932
Product Code DQY
UDI-Device Identifier10878528000676
UDI-Public(01)10878528000676(17)260731(10)31122663
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number67125805D
Device Lot Number31122663
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer08/12/2024
09/06/2024
10/09/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/26/2024
09/25/2024
10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown